Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Shreveport, LA

May 30, 2007Morris County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2007, 10:07 AM CDT for Morris County, Titus County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2007, 10:07 AM CDT (15:07 UTC)
Expired
May 30, 2007, 11:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 10:35 AM CDTTSTM WND DMG8 E Talco, TXSEVERAL TREES DOWN IN SUGAR HILL TX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 8:59 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 301508
SVRSHV
TXC343-449-301600-
/O.NEW.KSHV.SV.W.0182.070530T1507Z-070530T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 1100 AM CDT

* AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTH OF MOUNT PLEASANT...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF MOUNT PLEASANT BY 1045 AM CDT...
  DAINGERFIELD BY 1040 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3340 9506 3325 9511 3294 9469 3323 9466

$$

03
1 follow-up statement
000 
WWUS54 KSHV 301536
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CDT WED MAY 30 2007

TXC343-449-301600-
/O.CON.KSHV.SV.W.0182.000000T0000Z-070530T1600Z/
TITUS TX-MORRIS TX-
1034 AM CDT WED MAY 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR MORRIS AND TITUS COUNTIES...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF MOUNT PLEASANT...MOVING SOUTH SOUTHEAST AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT PLEASANT BY 1045 AM CDT
  NAPLES BY 1050 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR NORTHEASTERN TEXAS.

LAT...LON 3340 9506 3325 9511 3294 9469 3323 9466

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:29 AM CDT, 38 minutes earlier.

Area forecast discussion, May 30, 9:29 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT WED MAY 30 2007

.UPDATE...
UPDATE TO INCLUDE SVR TSTM WATCH 310 IN EFFECT UNTIL 19Z FOR ALL
EAST TX COUNTIES AND RAISE POPS FOR TX/OK/AR ZONES.

&&

.DISCUSSION...
MCS CURRENTLY TRACKING SSE THROUGH NCNTRL TX AND SOUTH OK IS
EXPECTED TO IMPACT MOST OF OUR EAST TX COUNTIES THIS MORNING AND
EARLY AFTERNOON. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS
AS MORNING SOUNDING INDICATE MODERATE CAPE VALUES AND LIS BUT LOW
HELICITY NUMBERS. THE LAPSE RATE OVER EAST TX IS ON THE ORDER OF
AROUND 7 C/KM BUT LOWER OVER NORTH LA. WITH THE UPPER LOW OVER FAR
NE TX STILL EXPECT SHOWERS TO CONT TO DEVELOP OVER THE FAR EAST
ZONES AS DAYTIME HEATING TAKES PLACE. NO OTHER CHANGES WERE MADE
TO THE FCST.

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER TROUGH DIRECTLY OVER THE FOUR STATE
AREA...SLIDING ESE TOWARD MS...WHILE AREA RADARS SHOW A BOW ECHO
ENTERING THE OK-ARKLATEX FROM THE NW.  MVFR-IFR CONDITIONS WILL
SLOWLY IMPROVE INTO THE AFTERNOON BEHIND PASSAGE OF THE BOW ECHO.
WE/LL UPDATE TAFS AS NEEDED TO TIME THE BOW ECHO.
OVERNIGHT...FORECAST SOUNDINGS AND SATURATED SOILS INDICATE IFR-LIFR
CONDITIONS WILL BE PREVALENT MOST SITES BY SUNRISE...BURNING OFF TO
VFR-MVFR BY NOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  68  86  68 /  50  20  40  10
MLU  80  67  84  67 /  70  30  40  20
DEQ  82  66  84  65 /  50  20  20  10
TXK  82  66  85  68 /  50  20  20  10
ELD  81  65  84  65 /  50  30  40  10
TYR  84  68  87  69 /  50  10  20  10
GGG  84  67  87  67 /  50  10  20  10
LFK  86  69  87  67 /  50  10  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, May 30, 7:35 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT WED MAY 30 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301705-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
735 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE TODAY INTO TONIGHT.
A FEW STORMS ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
ADJACENT PORTIONS OF SOUTHWEST ARKANSAS MAY REACH SEVERE LIMITS
TODAY. GUSTY WINDS UP TO 60 MPH...LARGE HAIL AND AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE. STORMS ACROSS THE REMAINDER OF THE AREA
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MONDAY.
THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHTNING...GUSTY WINDS...
AND LOCALLY HEAVY RAINFALL AT TIMES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER
ACTIVATION MAY BE NEEDED ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS THROUGHOUT TODAY.

In the hours before

Local storm report, May 30, 9:36 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     15 WNW IDABEL           33.98N 95.06W
05/30/2007                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES DOWN 4 MILES WEST OF VALIANT OK

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:20 AM CDTSevere Thunderstorm WarningSHVRed River55 min
May 30, 10:15 AM CDTSevere Thunderstorm WarningSHVBowie60 min
May 30, 10:56 AM CDTSevere Thunderstorm WarningSHVCass64 min
May 30, 11:48 AM CDTSevere Thunderstorm WarningSHVSmith57 min
May 30, 11:52 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion53 min
May 30, 12:43 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.